August 25th, 2013

Getting Paragard removed - but not because I don't love it!

I haven't posted here in a long, long time, because things have been going so well that I've basically forgotten I have the thing. :) I got my Paragard IUD when I was 17, no prior pregnancies, and am now 21. I'm having it removed next Thursday because my partner (husband, legally) finally got his vasectomy cleared (it took him about 7 months, we thought he was going to have to do another one!), and I'm basically just wondering whether my cramps will likely be less painful after I have it removed (which is kind of the only big reason I'm not just leaving it in there).

Here's the deal: I had muscle relaxers prescribed for my awful cramps before my IUD, I wanna say around age 14 or 15. They were always, always bad. When I had Paragard put in, the first three months were worse than usual (normal adjustment period), but then it basically went back to pre-IUD level cramps, but sort of in a way I hadn't had them before, almost like I could sometimes feel the "T" outline in my uterus. It's not any worse now than what I had as a young teen: two days of the month, I'm on ibuprofen 24/7, and then maybe another day of taking it on and off, and one more day or so of bleeding/spotting until I'm done. The thing is, just like when I was younger, if I don't have something to take those two days, I pretty much can't function or sleep.

What I'm really asking is whether anyone here had bad cramps as a teenager, but had them get better over time? Also, I know I'm basically immediately fertile again once it's gone, but is there much of an adjustment period after taking it out, or is it immediately back to "normal," without cramping/bleeding, until my cycle starts? Just typing this I'm sad to see it go! I really love it, it's been amazing, but I guess it's just sort of redundant anymore.

Is the IUD causing the frequent urge to pee?

Has anyone else, after getting ParaGard, had the frequent urge to pee? I didn't really notice it until now because I was a little distracted by the cramping and all (I just got the thing two months ago) but looking at it, I've had to urinate about twice as often as I did before I got it. No pain or any other effects, only that I have to take more bathroom breaks.
...
And on a side note, does anyone know if it's safe to use Instead Softcups?

Calling all long-term Skyla divas!

This forum has been super useful for me during these last four years since I first became a Diva. Hopefully this post will help those considering any of the three now FDA-approved IUDs in the States! Skyla sure does sound promising.

My story:
-Pre-IUD, I only relied on condoms. I avoided the pill and other methods that contained estrogen for migraines with aura. Regular periods, no cramping.
-I used the Mirena for a year and a half, patiently giving it time to fully "settle in" before having it removed. I really wanted this method to work, but I ended up with a near-constant light period. I wore a pantyliner and dealt with heavy brown spotting nearly every day.
-I've been using the Paragard for two and a half years now. For at least six months, I had had incredibly looong periods. This means ~5 days of spotting, ~6 days of flow, and ~4 days of spotting on the tail end. Two and a half years post-insertion, the spotting is reduced, but my flow is still remarkably heavy. On my heaviest days, I empty my Moon Cup every 3 hours, losing more in 5 hours than the average woman does in her entire period. In total, It lasts about 9 days. In the past two years, I've experimented with red raspberry leaf and vitamin E to reduce the flow and/or duration of my period. The 9-day period is a result of vitamin E supplements!

What about SKYLA (jaydess outside of the US)?
Insertion stories are great and all, but after years of frustrating long-term side effects from other IUDs, I'm most interested in the long-term experience. Has anyone with constant spotting using the Mirena had a better experience with Skyla? Let's hear it!!

Thanks!

Month long period? Paragard

Hello!
I had my paragard since June. Since July 30th I have had my period. I have taken vitamin e and zinc because I had read it could help, but nope. My doc said that it is just my body getting used to the paragard as I had the depo before having it in place. ( only had depo 3 months, before had nuvaring )

Has anyone else had this happen? I thought it wasn't suppose to affect periods.